MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number ASD37A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 05/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the physician selected a 37mm gore® cardioform asd occluder to treat an atrial septal defect measured to 20mm with an absent retro-aortic rim.The defect was not balloon sized.The device was deployed and the physician was not satisfied with the right disc appearance.The device was reloaded and deployed again.Echocardiography showed that the device appeared stable with no residual shunt and the physician decided to lock and release the occluder.Later the same evening, the device embolized to the superior mesenteric artery.The device was successfully removed with a snare and another attempt at device closure will be made on a later date.The patient was stable following device removal.
 
Additional Manufacturer Narrative
The gore® cardioform asd occluder instructions for use list device embolization as a potential clinical and device adverse event.
 
Additional Manufacturer Narrative
Added patient weight to section a4.

Brand Name
GORE® CARDIOFORM ASD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
KENDRICK PEAK MPD B/P
4250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
marci stewart
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14553260
Report Number2017233-2022-02972
Device Sequence Number6085108
Product Code MLV
UDI-Device Identifier00733132636501
UDI-Public00733132636501
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/03/2025
Device Model NumberASD37A
Device Catalogue NumberASD37A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/13/2022
Supplement Date Received by Manufacturer05/13/2022
Initial Report FDA Received Date05/31/2022
Supplement Report FDA Received Date06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexFemale
Patient Weight88 KG